(THUNDER BAY, ON) – Medical staff at the hospital along with Superior North EMS paramedics have been kept busy battling the opiate crisis in town. They are often reviving people who have become unresponsive due to opiate abuse, or using other drugs that have been secretly mixed with the dangerous opioid fentanyl or carfentanil.
Last night was no different. Around 11:00 pm a male was found passed out in the lobby of 625 Langworthy. He was unresponsive and had opiate pills spilled on the floor around him. A 911 call was made by a passerby and upon paramedics arrival, naloxone was administered, which revived the male.
The man was taken to the Thunder Bay Health Sciences Centre’s Emergency Department for further monitoring. He is expected to survive the ordeal.
This morning, a male in his early 30’s was found deceased in a residence off Oliver Road. Drug paraphernalia was located around the male and he has a history of drug addiction. Another local life lost to the battle against the opioid crisis.
There have been multiple fatal overdoses over the last few weeks, at least an additional 3 above what we have reported already. Using drugs alone puts your life at high risk of ending. Please use drugs with someone you trust so that if you do overdose, they can administer Naloxone and call 911 for help.
Naloxone is a opioid overdose reversing drug. It reverses an overdose temporarily to buy the victim time for paramedics to arrive and continue to battle for your life. Ask your any pharmacist about how you can get a free naloxone kit and free training on how to use it.
There is a path to overcoming addiction. Please reach out to the Thunder Bay Counselling Centre, or the staff at the Overdose Prevention Site on Simpson Street and ask them how you can begin your journey to becoming sober.